Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Wichita, KS

April 6, 20104 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 6, 2010, 9:32 PM CDT for 4 counties in Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2010, 9:32 PM CDT (02:32 UTC)
Expired
Apr 6, 2010, 10:30 PM CDT
In force
58 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 136 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 9:42 PM CDTHAIL 111 N Sedan, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 2:08 PM CDTSevere Thunderstorm WatchSPC8 hr
Apr 6, 9:28 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1675 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.7
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WUUS53 KICT 070232
SVRICT
KSC019-049-125-205-070330-
/O.NEW.KICT.SV.W.0021.100407T0232Z-100407T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT TUE APR 6 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  NORTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1030 PM CDT

* AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES NORTH OF SEDAN...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELK FALLS...HALE...LONGTON...ELK CITY...INDEPENDENCE...FREDONIA...
  BOLTON...BUXTON...NEW ALBANY AND SYCAMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING 1 INCH HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3765 9589 3728 9558 3707 9604 3733 9627
TIME...MOT...LOC 0232Z 239DEG 37KT 3727 9618
WIND...HAIL 60MPH 1.00IN

$$

SCHMINKE
2 follow-up statements
938 
WWUS53 KICT 070245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT TUE APR 6 2010

KSC019-049-125-205-070330-
/O.CON.KICT.SV.W.0021.000000T0000Z-100407T0330Z/
CHAUTAUQUA KS-WILSON KS-ELK KS-MONTGOMERY KS-
945 PM CDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY...SOUTHEASTERN ELK...SOUTHWESTERN WILSON AND NORTHEASTERN
CHAUTAUQUA COUNTIES UNTIL 1030 PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LONGTON...OR 17 MILES NORTH OF SEDAN...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELK CITY...INDEPENDENCE...FREDONIA...BUXTON...SYCAMORE AND NEW
  ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3765 9589 3728 9558 3707 9604 3733 9627
TIME...MOT...LOC 0244Z 226DEG 43KT 3738 9605
WIND...HAIL 60MPH 1.00IN

$$

DUNTEN
481 
WWUS53 KICT 070303
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1003 PM CDT TUE APR 6 2010

KSC019-049-125-205-070330-
/O.CON.KICT.SV.W.0021.000000T0000Z-100407T0330Z/
CHAUTAUQUA KS-WILSON KS-ELK KS-MONTGOMERY KS-
1003 PM CDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY...SOUTHEASTERN ELK...SOUTHWESTERN WILSON AND NORTHEASTERN
CHAUTAUQUA COUNTIES UNTIL 1030 PM CDT...

AT 958 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HALE...OR 7 MILES
NORTHEAST OF SEDAN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELK FALLS...HALE...LONGTON...ELK CITY...FREDONIA...INDEPENDENCE...
  BOLTON...BUXTON...SYCAMORE AND NEW ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3765 9589 3728 9558 3707 9604 3733 9627
TIME...MOT...LOC 0303Z 229DEG 26KT 3723 9607
WIND...HAIL 60MPH 1.00IN

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:29 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 6, 6:29 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT TUE APR 6 2010

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A DRY-LINE AND
COLD FRONT AS IT MOVES ACROSS THE FLINT HILLS AND SOUTHEAST
KANSAS EARLY TONIGHT. EXPECT MAINLY VFR CONDITIONS TO PREVAIL
ACROSS THE AREA TONIGHT...EXCEPT IN AND NEAR CONVECTION/TSRA.
MVFR CIGS ARE EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS BY
EARLY WEDNESDAY MORNING...WHICH SHOULD OVERSPREAD SOUTH CENTRAL
AND SOUTHEAST KANSAS BY LATE MORNING.

KED

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT TUE APR 6 2010/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE CONVECTION
CHANCES TONIGHT AND WIND POTENTIAL WEDNESDAY AFTERNOON.

TONIGHT:
THE SHORTWAVE IS EXPECTED TO CONTINUE PROGRESSING EAST TONIGHT AND
BY 06Z IT WILL EXTEND FROM NORTH CENTRAL KS INTO THE OK PANHANDLE.
AT THE SURFACE THE DRYLINE/FRONT WILL COMBINE AND WILL MOVE VERY
LITTLE EAST THIS EVENING. BY 03Z THIS FEATURE WILL STRETCH FROM NEAR
KEMP TO NEAR KWLD. AFTER 03Z THIS BOUNDARY WILL START TO PUSH EAST
FAIRLY QUICKLY AND BY 12Z WILL BE OUT OF THE FORECAST AREA.

STORMS SHOULD BE ONGOING TO START THIS PERIOD WITH SOME SEVERE
STORMS LIKELY. STILL FEEL THE MAIN THREAT WILL BE LARGE HAIL AND
WINDS. HOWEVER THERE STILL APPEARS TO BE A WINDOW FOR A BRIEF TOR
BETWEEN 00Z-03Z AS SURFACE WINDS BACK...INCREASING LOW LEVEL SHEAR.
FEEL WITHOUT THIS LOW LEVEL BACKING...IT WOULD BE EXTREMELY
DIFFICULT TO GET A TOR GIVEN THE LACK OF DIRECTIONAL SHEAR ABOVE
850MB. AFTER 06Z THE BULK OF THE ACTIVITY WILL BE ONLY AFFECTING SE
KS WITH THIS ACTIVITY QUICKLY PUSHING OUT OF THE AREA AS SUNRISE
APPROACHES.

WILL LEAVE HEADLINES AS IS FOR NOW. EVEN THOUGH CENTRAL KS HAS NOT
BEEN CLOSE TO WIND ADVISORY CRITERIA YET...THERE SHOULD BE A BRIEF
WINDOW AROUND 22Z-00Z WHERE NORTHWEST WINDS GET CRANKED UP. NOTICED
THAT SOME SPOTS ACROSS WEST-CENTRAL KS HAVE ALREADY STARTED GUSTING
TO NEAR CRITERIA.

LAWSON

WEDNESDAY:
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY STRONG POTENTIAL
VORTICITY ANOMALY MOVING THROUGH THE CENTRAL ROCKIES. THIS FEATURE
IS PROGGED TO MOVE EAST INTO THE FORECAST AREA WEDNESDAY AFTERNOON.
AS THIS FEATURE MOVES INTO THE AREA WE WILL SEE GOOD SUBSIDENCE
BUILDING INTO THE AREA. ONCE THE COLD POCKET MOVES INTO THE
AREA...THE FLOW WILL BECOME UNIDIRECTIONAL WITH GOOD MIXING EXPECTED
ESPECIALLY DURING THE AFTERNOON. WIND ADVISORY POTENTIAL LOOKS TO BE
A GOOD BET FOR MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS
TOMORROW...BUT WE WILL HOLD OFF FOR NOW UNTIL THE CURRENT
ADVISORY/WARNINGS EXPIRE TO PREVENT CONFUSION. SOME SCATTERED RAIN
SHOWERS MAY ALSO DEVELOP ACROSS CENTRAL KANSAS MAINLY WEDNESDAY
MORNING DUE TO THE THETA SURFACES RISING IN RESPONSE TO THE COLD
AIR ADVECTION.

WEDNESDAY NIGHT-THURSDAY NIGHT:
THE UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE IS EXPECTED TO BUILD
EAST FROM THE ROCKIES. AS A RESULT...WE SHOULD SEE MILD AND DRY
CONDITIONS.

FRIDAY-TUESDAY:
THE MODELS ARE PROGGING A FLAT UPPER LEVEL RIDGE TO DOMINATE THE
AREA THROUGH THE WEEKEND. THIS WILL SETUP THE LEE SIDE TROF AND
CAUSE GUSTY SOUTH WINDS TO PREVAIL THROUGH MUCH OF THE PERIOD ALONG
WITH MILD AND DRY CONDITIONS. THERE IS A POSSIBILITY THAT WIND
ADVISORY COULD EVEN BE MET ESPECIALLY ON SATURDAY.

ANOTHER UPPER LEVEL SYSTEM IS EXPECTED TO DIG INTO THE SOUTHERN
ROCKIES EARLY NEXT WEEK. THIS FEATURE WILL HELP DRAW THE LOW LEVEL
MOISTURE BACK INTO THE AREA AND BRING A CHANCE OF THUNDERSTORMS BACK
INTO THE PICTURE SUNDAY NIGHT INTO TUESDAY MAINLY FOR THE WESTERN
HALF OF THE FORECAST AREA.

FIRE WEATHER...
WE WILL KEEP THE RED FLAG WARNING GOING UNTIL 03Z ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS SINCE GUSTY NORTHWEST WINDS ARE EXPECTED TO
BUILD INTO THE AREA BEHIND THE DRY LINE/COLD FRONT THIS EVENING.
EXTREME FIRE DANGER IS NOT EXPECTED. HOWEVER...OUR MAIN CONCERN IS
THE FRONTAL BOUNDARY MOVING THROUGH THE AREA AND GUSTY NORTHWEST
WINDS. THIS IN COMBINATION WITH THE POTENTIAL FOR LINGERING FIRES
WILL MAKE THEM DIFFICULT TO CONTAIN.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    43  59  35  63 /  10  20  10   0
HUTCHINSON      42  55  34  63 /  10  30  10   0
NEWTON          43  55  35  62 /  10  20  10   0
ELDORADO        45  56  36  62 /  30  20  10   0
WINFIELD-KWLD   45  62  35  62 /  30  10  10   0
RUSSELL         38  50  32  61 /  30  60   0   0
GREAT BEND      39  50  31  62 /  20  50   0   0
SALINA          41  52  35  62 /  20  50  10   0
MCPHERSON       41  54  34  62 /  10  30  10   0
COFFEYVILLE     53  65  38  62 /  60  10  10   0
CHANUTE         50  63  37  61 /  60  10  10   0
IOLA            50  61  37  61 /  60  10  10   0
PARSONS-KPPF    52  64  38  62 /  60  10  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067-069-070-082-091.

&&
Hazardous weather outlook, Apr 6, 8:33 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
833 PM CDT TUE APR 6 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
833 PM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THE RISK FOR SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL CONTINUE FOR AREAS EAST OF THE KANSAS TURNPIKE UNTIL
AROUND MIDNIGHT. LOCALLY HEAVY RAINFALL AND MINOR LOW-LAND
FLOODING IS ALSO POSSIBLE.

STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT PORTIONS OF
CENTRAL AND SOUTH CENTRAL KANSAS UNTIL LATE THIS EVENING. PLEASE
REFER TO THE WIND ADVISORY FOR DETAILS. THE GRASSLAND FIRE
DANGER WILL ALSO REMAIN VERY HIGH IN THESE AREAS AS WELL UNTIL
ABOUT MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS CENTRAL KANSAS
AND THE FLINT HILLS ON WEDNESDAY. VERY HIGH FIRE DANGER WILL
AGAIN BE POSSIBLE FOR PARTS OF CENTRAL AND SOUTHEAST KANSAS FROM
FRIDAY THROUGH SUNDAY.

A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA SUNDAY NIGHT. AT
THIS TIME...A FEW STRONG STORMS LOOK POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS EAST OF THE
TURNPIKE UNTIL ABOUT MIDNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, Apr 6, 8:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             6 NW YATES CENTER       37.93N 95.82W
04/06/2010  E1.00 INCH       WOODSON            KS   LAW ENFORCEMENT

&&

REC
Special weather statement, Apr 6, 8:55 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT TUE APR 6 2010

KSZ068-083-092-070330-
HARVEY-SEDGWICK-SUMNER-
855 PM CDT TUE APR 6 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY...SEDGWICK AND SUMNER COUNTIES...

STRONG AND GUSTY NORTHWEST WINDS BEHIND A COLD FRONT...WILL AFFECT
THE AREA DURING THE LATE EVENING. WINDS OF 25 TO 30 MPH WITH GUSTS
TO 45 MPH CAN BE EXPECTED UNTIL ABOUT 11 PM.

DARMOFAL
Local storm report, Apr 6, 8:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             9 NW IOLA               38.02N 95.52W
04/06/2010  E1.00 INCH       WOODSON            KS   LAW ENFORCEMENT

&&

REC
Special weather statement, Apr 6, 9:05 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT TUE APR 6 2010

KSZ098-070230-
CHAUTAUQUA-
905 PM CDT TUE APR 6 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 903 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF CEDAR VALE...OR 19 MILES
SOUTHWEST OF SEDAN...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN SOUTHWESTERN CHAUTAUQUA COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

SCHMINKE
Local storm report, Apr 6, 9:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             CEDAR VALE              37.11N 96.50W
04/06/2010  E0.88 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

REC
Local storm report, Apr 6, 9:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             2 W SEDAN               37.13N 96.22W
04/06/2010  E1.00 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

REC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:38 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood57 min
Apr 6, 7:44 PM CDTSevere Thunderstorm WarningICTGreenwood61 min
Apr 6, 7:52 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion31 min
Apr 6, 8:31 PM CDTSevere Thunderstorm WarningICTWoodson37 min
Apr 6, 9:12 PM CDTSevere Thunderstorm WarningICTChautauqua63 min
Apr 6, 10:27 PM CDTSevere Thunderstorm WarningICTMontgomery, Neosho, Wilson49 min
Apr 7, 3:23 AM CDTWind AdvisoryICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more16 hr
Apr 7, 4:03 PM CDTFrost AdvisoryICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more17 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.